Alert archive / Iowa / Tornado Warnings in 2008

Tornado Warning 33, NWS Des Moines, IA

May 30, 2008Dallas County, Iowa

NWS Des Moines, IA issued this tornado warning at May 30, 2008, 12:46 AM CDT for Dallas County, Iowa. It was in force for 31 min. 13 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 30, 2008, 12:46 AM CDT (05:46 UTC)
Expired
May 30, 2008, 1:17 AM CDT
In force
31 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon

County Dallas County, IA

The radar

The Des Moines radar (KDMX), 39 km from the middle of the area, began a volume at 06:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 30, 12:50 AM CDTTSTM WND DMG4 Wnw Adel, IA280TH STREET WEST OF COUNTY HIGHWAY P58. UPROOTED TREES AND HOUSE WITH EXTENSIVE DAMAGE. DEBRIS IN FIELDS. TIME APPROXIMATE. FROM KCCI-TV.
May 30, 12:50 AM CDTTSTM WND DMG5 Wnw Adel, IAPOSSIBLE TORNADO...TREE DOWN ON 270TH...ONE HALF MILE WEST OF P58.
May 30, 12:50 AM CDTTORNADO1 Nw Adel, IA
May 30, 12:50 AM CDTTORNADO5 Wnw Adel, IAEF1 TORNADO START POINT
May 30, 12:50 AM CDTTORNADO5 Wnw Adel, IAEF1 TORNADO START POINT
May 30, 12:52 AM CDTTSTM WND DMG4 Nw Adel, IAPOSSIBLE TORNADO...NUMEROUS POWER POLES DOWN CLOSING THE P58 THROUGH 260TH AND 270TH STREETS.
May 30, 12:53 AM CDTTSTM WND DMG5 Wnw Adel, IAPOSSIBLE TORNADO...TREES SHED AND HAY RACK BLOWN DOWN. POWER POLES MISSING.
May 30, 12:54 AM CDTTSTM WND DMG4 Wnw Adel, IAPOSSIBLE TORNADO...MORE POWER LINES AND POLES DOWN ON K AVE.
May 30, 12:54 AM CDTTSTM WND DMG4 Wnw Adel, IAPOSSIBLE TORNADOW...MORE POWER LINES AND POLES DOWN ON K AVE.
May 30, 12:55 AM CDTTORNADO1 Nw Adel, IACORRECTED FOR TIME
May 30, 12:55 AM CDTTORNADO3 Nw Adel, IAEF1 TORNADO END POINT
May 30, 12:55 AM CDTTORNADO3 Nw Adel, IAEF1 TORNADO END POINT
May 30, 1:02 AM CDTTSTM WND DMG2 Nw Adel, IAPOWER LINES REPORTED DOWN AT 270TH STREET...NORTHWEST OF ADEL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this tornado warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 29, 8:13 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 5.8 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2008-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3876 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2008-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 236 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3876 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
824 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
236 m²/s²
0-3 km storm-relative helicity
285 m²/s²
Significant tornado parameter
6.4
Supercell composite
26.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KDMX 300546
TORDMX
IAC049-300630-
/O.NEW.KDMX.TO.W.0033.080530T0546Z-080530T0630Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1246 AM CDT FRI MAY 30 2008

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* TORNADO WARNING FOR...
  DALLAS COUNTY IN CENTRAL IOWA...

* UNTIL 130 AM CDT.

* AT 1242 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR REDFIELD...
  OR 31 MILES WEST OF DES MOINES...MOVING EAST AT 47 MPH.

* THE TORNADO WILL BE NEAR...
  ADEL AND MINBURN BY 1255 AM CDT...
  DALLAS CENTER BY 100 AM CDT...
  WAUKEE BY 105 AM CDT...
  GRANGER BY 110 AM CDT...

THIS IS A HAZARDOUS SITUATION. SEEK SHELTER IN A BASEMENT...OR IN AN
INTERIOR ROOM. STAY AWAY FROM WINDOWS. IF YOU ARE OUTSIDE OR IN A
CAR...SEEK SHELTER IN A REINFORCED BUILDING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FRIDAY MORNING FOR
SOUTHWESTERN IOWA.

LAT...LON 4152 9424 4155 9426 4160 9425 4160 9427
      4166 9430 4170 9429 4183 9382 4158 9382
TIME...MOT...LOC 0546Z 254DEG 41KT 4163 9416

$$
4 follow-up statements
000 
WWUS53 KDMX 300554
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1254 AM CDT FRI MAY 30 2008

IAC049-300630-
/O.CON.KDMX.TO.W.0033.000000T0000Z-080530T0630Z/
DALLAS IA-
1254 AM CDT FRI MAY 30 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 AM CDT FOR CENTRAL
DALLAS COUNTY...

AT 1252 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR ADEL...OR 25 MILES
WEST OF DES MOINES...MOVING EAST AT 37 MPH.

THE TORNADO WILL BE NEAR...
  7 MILES SOUTH OF MINBURN BY 100 AM CDT...
  DALLAS CENTER BY 105 AM CDT...
  WAUKEE BY 110 AM CDT...
  GRANGER BY 120 AM CDT...

SEEK SHELTER IN A BASEMENT...OR IN AN INTERIOR ROOM. STAY AWAY FROM
WINDOWS. IF YOU ARE IN A CAR OR OUTSIDE...SEEK SHELTER IN A
REINFORCED BUILDING.

LAT...LON 4157 9409 4173 9418 4183 9382 4161 9382
TIME...MOT...LOC 0554Z 254DEG 32KT 4164 9408

$$

KINNEY
000 
WWUS53 KDMX 300558
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1258 AM CDT FRI MAY 30 2008

IAC049-300630-
/O.CON.KDMX.TO.W.0033.000000T0000Z-080530T0630Z/
DALLAS IA-
1258 AM CDT FRI MAY 30 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 AM CDT FOR EASTERN
DALLAS COUNTY...

AT 1256 AM CDT...A TORNADO WAS REPORTED.  THIS TORNADO WAS LOCATED
NEAR ADEL...OR 22 MILES WEST OF DES MOINES...MOVING EAST AT 39 MPH.

THE TORNADO WILL BE NEAR...
  WAUKEE BY 110 AM CDT...
  GRANGER BY 115 AM CDT...

SEEK SHELTER IN A BASEMENT...OR IN AN INTERIOR ROOM. STAY AWAY FROM
WINDOWS. IF YOU ARE IN A CAR OR OUTSIDE...SEEK SHELTER IN A
REINFORCED BUILDING.

AT 1255 PM...STORM SPOTTERS REPORTED A BRIEF TORNADO ABOUT 1 MILE 
NORTH OF ADEL.  

LAT...LON 4174 9413 4183 9382 4161 9382 4158 9405
TIME...MOT...LOC 0558Z 256DEG 34KT 4165 9401

$$

KINNEY
000 
WWUS53 KDMX 300606
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
106 AM CDT FRI MAY 30 2008

IAC049-300630-
/O.CON.KDMX.TO.W.0033.000000T0000Z-080530T0630Z/
DALLAS IA-
106 AM CDT FRI MAY 30 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 AM CDT FOR EASTERN
DALLAS COUNTY...

AT 101 AM CDT...A TORNADO WAS REPORTED.  THIS TORNADO WAS LOCATED
NEAR DALLAS CENTER...OR 19 MILES WEST OF DES MOINES...MOVING EAST AT
39 MPH.

THE TORNADO WILL BE NEAR...
  GRANGER BY 115 AM CDT...

SEEK SHELTER IN A BASEMENT...OR IN AN INTERIOR ROOM. STAY AWAY FROM
WINDOWS. IF YOU ARE IN A CAR OR OUTSIDE...SEEK SHELTER IN A
REINFORCED BUILDING.

AT 104 AM...A ROTATING WALL CLOUD WAS REPORTED 2 MILES SOUTH OF 
DALLAS CENTER.  

LAT...LON 4176 9405 4183 9382 4161 9382 4159 9398
TIME...MOT...LOC 0606Z 256DEG 34KT 4166 9392

$$

KINNEY
000 
WWUS53 KDMX 300617
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
117 AM CDT FRI MAY 30 2008

IAC049-300627-
/O.CAN.KDMX.TO.W.0033.000000T0000Z-080530T0630Z/
DALLAS IA-
117 AM CDT FRI MAY 30 2008

...THE TORNADO WARNING FOR EASTERN DALLAS COUNTY IS CANCELLED...

AT 115 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO
LIFE OR PROPERTY. THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED.

AT 102 AM...POWER LINES WERE REPORTED DOWN 2 MILES NORTHWEST OF 
ADEL. 

REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE
HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND
ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FRIDAY MORNING FOR
SOUTHWESTERN IOWA.

LAT...LON 4176 9405 4183 9382 4161 9382 4159 9398
TIME...MOT...LOC 0617Z 256DEG 34KT 4168 9378

$$

KINNEY

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this tornado warning went out at May 29, 6:49 PM CDT, 5 hours 57 minutes earlier.

Area forecast discussion, May 29, 6:49 PM CDT, 5 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DES MOINES IA
649 PM CDT THU MAY 29 2008

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...
OBVIOUS PRIMARY FOCUS IS CONVECTIVE TRENDS TONIGHT.  BASICALLY
GEARED THE FORECAST TOWARDS THE POTENTIAL FOR SEVERE THUNDERSTORMS
OVER THE CWA.  EXPLOSIVE POTENTIAL CURRENTLY EXISTS WEST OF IOWA AND
THESE CONDITIONS ARE FORECAST TO PUSH INTO IOWA DURING THE LATE
EVENING AND OVERNIGHT HOURS.  THERE IS SOME CONCERN ABOUT WHETHER WE
WILL BE ABLE TO REALIZE THE CAPE AVAILABLE BUT WE WILL HAVE VERY
STRONG SHEAR OVER THE CWA AND A VERY DYNAMIC SYSTEM WITH UPPER LEVEL
SUPPORT PUSHING IN.  WE SHOULD EVENTUALLY SEE THE STRONG STORMS PUSH
INTO CENTRAL IOWA BY 30/03Z.  FLOODING IS ALSO A CONCERN.  THE
MORNING AND AFTERNOON CONVECTION BETWEEN HIGHWAYS 20 AND 30 HAS
PRODUCED AROUND 2 INCHES OF RAINFALL IN THIS AREA.  ADDITIONAL
STORMS WITH HEAVY RAINFALL IS PROGGED TO MOVE EAST MAINLY OVERNIGHT
AND THIS WILL AGGRAVATE ALREADY WET SOILS.

LOOKING AHEAD TO FRI...SEVERE THREAT IS CERTAINLY THERE AGAIN BUT
SOMEWHAT CONDITIONAL DEPENDING ON FATE OF EARLY MORNING MCS.
CONVERGENCE ALONG THE FRONT IS RATHER WEAK...BUT MLCAPES TURN OUT TO
BE SIMILAR TO WHAT IS OCCURRING TODAY WITH NIL CIN.  0-1KM SHEAR/SR
NOT AS IMPRESSIVE...BUT DEEPER 0-6KM SHEAR QUITE STRONG AND
FAVORABLE FOR SUPERCELLS SO ALTHOUGH TORNADO THREAT MAY NOT BE AS
GREAT LARGE HAIL AND DAMAGE WINDS ARE AGAIN POSSIBLE.  CONSIDERING
THE RELATIVELY LOW LCLS AND INSTABILITY...AN ISOLATED TORNADO CANNOT
BE RULED OUT EITHER.

MLCAPES UP TO 1000 J/KG CONTINUE TO SHOW UP OVER THE WEEKEND SO
ISOLATED CELLS COULD STILL POP UP...HENCE SLIGHT CHANCE WORDING.
LOOKING INTO NEXT WEEK...UNFORTUNATELY HAVE EXTENDED PERIOD OF
SLIGHT TO CHANCE POPS WITH NO PROLONGED STRETCH OF DRY WX IN SIGHT.
CENTRAL CONUS RIDGE REMAINS IN PLACE UNTIL IT SLIDES EAST TOWARD
DAYS 6/7...BUT IS NOT STRONG ENOUGH TO PUSH SHRT WV TRACK FAR ENOUGH
N TO DRY US OUT MUCH.  NO REAL ALTERATIONS TO TEMPS THROUGH THE
ENTIRE PERIOD WITH AFOREMENTIONED LACK OF PATTERN CHANGE KEEPING
SEASONAL READINGS IN THE FORECAST.

&&

.AVIATION...30/00Z
VIGOROUS SYSTEM MOVING IN THIS EVENING AND OVERNIGHT WITH WIDESPREAD
THUNDERSTORMS...SOME SEVERE...MOVING THROUGH THE REGION OVERNIGHT.
EXTREMELY STRONG WINDS EXPECTED WITH SOME OF THESE STORMS. IN
ADDITION TO THE STORMS...THE NORTH WILL BE IN AND OUT OF MVFR CLOUD
COVER NORTH OF THE WARM FRONT. BREAKS IN THE CLOUD COVER EXPECTED BY
FRIDAY MORNING. ANOTHER THREAT OF STORMS DURING THE AFTERNOON MAINLY
OVER THE FAR SOUTHEAST.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH TONIGHT I80 TO
MN BORDER IAZ004>007-015>017-023>028-033>039-044>050-057>062.

&&

LONG TERM/SHORT TERM...BSS/FAB
AVIATION...DONAVON
Hazardous weather outlook, May 29, 4:13 PM CDT, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
413 PM CDT THU MAY 29 2008

IAZ004>007-015>017-023>028-033>039-044>050-057>062-302115-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-
413 PM CDT THU MAY 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA
MAINLY ALONG AND NORTH OF INTERSTATE 80.

.DAY ONE...TONIGHT

WIDESPREAD THUNDERSTORMS ARE FORECAST TO MOVE INTO WESTERN
PORTIONS OF THE AREA THIS EVENING THEN SPREAD EAST OVERNIGHT.
SEVERE STORMS ARE LIKELY AND WILL BE CAPABLE OF PRODUCING HEAVY
RAIN. WEST OF INTERSTATE 35...ALL MODES OF SEVERE WEATHER ARE POSSIBLE
INCLUDING DAMAGING WINDS...LARGE HAIL AND TORNADOES. TO THE EAST
OF I35...THE PRIMARY SEVERE WEATHER RISKS WILL BE DAMAGING WINDS
AND LARGE HAIL.

WIDESPREAD RAINFALL OF ONE TO TWO INCHES IS POSSIBLE ALONG WITH
LOCALLY HIGHER AMOUNTS. A FLASH FLOOD WATCH IS IN EFFECT FOR
TONIGHT. PLEASE CHECK THE LATEST BULLETIN ON THE NATIONAL WEATHER
SERVICE DES MOINES WEBSITE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORM CHANCES LINGER INTO FRIDAY AND FRIDAY EVENING. SOME
STORMS WILL AGAIN BE SEVERE EAST OF I35 WITH LARGE HAIL AND
DAMAGING WINDS THE PRIMARY THREAT.

MORE THUNDERSTORMS ARE POSSIBLE EARLY NEXT WEEK BUT IT IS TOO
EARLY TO DETERMINE IF THEY WILL BE CAPABLE OF PRODUCING SEVERE
WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TONIGHT AND MAY BE NEEDED AGAIN
FRIDAY.

IAZ070>075-081>086-092>097-302115-
CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-
MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
413 PM CDT THU MAY 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA
MAINLY SOUTH OF INTERSTATE 80.

.DAY ONE...TONIGHT

WIDESPREAD THUNDERSTORMS ARE FORECAST TO MOVE INTO WESTERN
PORTIONS OF THE AREA THIS EVENING THEN SPREAD EAST OVERNIGHT.
SEVERE STORMS ARE LIKELY AND WILL BE CAPABLE OF PRODUCING HEAVY
RAIN. WEST OF INTERSTATE 35...ALL MODES OF SEVERE WEATHER ARE POSSIBLE
INCLUDING DAMAGING WINDS...LARGE HAIL AND TORNADOES. TO THE EAST
OF I35...THE PRIMARY SEVERE WEATHER RISKS WILL BE DAMAGING WINDS
AND LARGE HAIL.

WIDESPREAD RAINFALL OF ONE TO TWO INCHES IS POSSIBLE ALONG WITH
LOCALLY HIGHER AMOUNTS. HOWEVER...SINCE THE AREA RECEIVED LITTLE
OR NO RAINFALL EARLIER THE THREAT OF FLASH FLOODING AT THIS TIME
IS MINIMAL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORM CHANCES LINGER INTO FRIDAY AND FRIDAY EVENING. SOME
STORMS WILL AGAIN BE SEVERE EAST OF I35 WITH LARGE HAIL AND
DAMAGING WINDS THE PRIMARY THREAT.

MORE THUNDERSTORMS ARE POSSIBLE EARLY NEXT WEEK BUT IT IS TOO
EARLY TO DETERMINE IF THEY WILL BE CAPABLE OF PRODUCING SEVERE
WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TONIGHT. SPOTTER ACTIVATION MAY BE
NEEDED AGAIN ON FRIDAY AND FRIDAY EVENING.

FAB

In the hours before

Local storm report, May 29, 11:04 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1104 PM CDT THU MAY 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 PM     TSTM WND DMG     APLINGTON               42.58N 92.88W
05/29/2008                   BUTLER             IA   LAW ENFORCEMENT

            TREES DOWN AND A STOP SIGN BENT.

&&

RVACHALE
Local storm report, May 29, 11:07 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1107 PM CDT THU MAY 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     TORNADO          2 ESE TEMPLETON         41.91N 94.91W
05/29/2008                   CARROLL            IA   TRAINED SPOTTER

            POTENTIAL TORNADO DAMAGE TO 3 FARMSTEADS SOUTHEAST OF
            TEMPLETON. MACHINE SHED COMPLETELY DESTROYED AND NUMEROUS
            OTHER OUTBUILDINGS SUSTAINED DAMAGE. SUBSTANTIAL TREE
            DAMAGE ALSO REPORTED.

&&

RDONAVON
Local storm report, May 29, 11:27 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1127 PM CDT THU MAY 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     TSTM WND DMG     4 W GOWRIE              42.28N 94.36W
05/29/2008                   WEBSTER            IA   EMERGENCY MNGR

            MINOR DAMAGE TO HOUSE...TREE DAMAGE AND A MACHINE SHED
            DESTROYED.

0945 PM     TSTM WND DMG     VINCENT                 42.59N 94.02W
05/29/2008                   WEBSTER            IA   EMERGENCY MNGR

            SEVERAL DOWNED TREES AND LIMBS IN THE VINCENT AREA.

1045 PM     TSTM WND DMG     2 SW APLINGTON          42.56N 92.91W
05/29/2008                   BUTLER             IA   LAW ENFORCEMENT

            MACHINE SHED AND BARN BLOWN DOWN.

&&

ALBRECHT
Local storm report, May 29, 11:35 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1135 PM CDT THU MAY 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     TORNADO          1 N SOMERS              42.39N 94.43W
05/29/2008                   CALHOUN            IA   LAW ENFORCEMENT

            POSSIBLE TORNADO NORTH OF SOMERS. DAMAGE SUSTAINED TO 4
            FARMSTEADS. DAMAGE TO TREES...OUTBUILDINGS AND TO HOMES.
            EXTENT OF DAMAGE IS UNCERTAIN AT THIS TIME.

0925 PM     TORNADO          FARNHAMVILLE            42.28N 94.42W
05/29/2008                   CALHOUN            IA   LAW ENFORCEMENT

            POTENTIAL TORNADO DAMAGE ACROSS THE NORTHERN PORTION OF
            TOWN. ROOF DAMAGE TO HOMES AND GARAGES AND PRELIMINARY
            REPORT OF ROOF TORN OFF A HOME. POWER LINES ALSO DOWN.

&&

RDONAVON
Local storm report, May 29, 11:47 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1147 PM CDT THU MAY 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1132 PM     FLASH FLOOD      6 SW DOW CITY           41.87N 95.59W
05/29/2008                   CRAWFORD           IA   LAW ENFORCEMENT

            HIGHWAY 30 NORTH OF DUNLAP IS FLOODED.

&&

RVACHALE
Local storm report, May 30, 12:34 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1234 AM CDT FRI MAY 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     FUNNEL CLOUD     1 N BAXTER              41.84N 93.15W
05/30/2008                   JASPER             IA   LAW ENFORCEMENT

            FUNNEL CLOUD 1 MILE NORTH OF BAXTER.

&&

RVACHALE

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 8:16 PM CDTSevere Thunderstorm WarningDMXSac44 min
May 29, 8:29 PM CDTTornado WarningDMXCrawford31 min
May 29, 8:43 PM CDTSevere Thunderstorm WarningDMXCalhoun, Pocahontas32 min
May 29, 8:56 PM CDTRiver Flood WarningDMXDallas20 days
May 29, 8:56 PM CDTRiver Flood WarningDMXBoone, Webster23 days
May 29, 8:56 PM CDTTornado WarningDMXCalhoun, Carroll34 min
May 29, 9:09 PM CDTTornado WarningDMXCarroll27 min
May 29, 9:23 PM CDTTornado WarningDMXGreene31 min
May 29, 9:24 PM CDTSevere Thunderstorm WarningDMXCalhoun, Greene, Webster51 min
May 29, 9:30 PM CDTTornado WarningDMXWebster30 min
May 29, 9:51 PM CDTTornado WarningDMXWright27 min
May 29, 10:02 PM CDTSevere Thunderstorm WarningDMXHamilton, Hardin43 min
May 29, 10:06 PM CDTRiver Flood WarningDMXStory41 hr
May 29, 10:06 PM CDTRiver Flood WarningDMXPolk, Story66 hr
May 29, 10:06 PM CDTRiver Flood WarningDMXMahaska27 days
May 29, 10:24 PM CDTSevere Thunderstorm WarningDMXGuthrie39 min
May 29, 10:34 PM CDTFlash Flood WarningDMXCrawford6 hr
May 29, 10:55 PM CDTTornado WarningDMXDallas35 min
May 29, 11:07 PM CDTSevere Thunderstorm WarningDMXCarroll, Crawford53 min
May 29, 11:30 PM CDTSevere Thunderstorm WarningDMXAudubon, Guthrie45 min
May 29, 11:36 PM CDTSevere Thunderstorm WarningDMXWright23 min
May 29, 11:48 PM CDTFlash Flood WarningDMXCalhoun, Carroll, Greene, Sac6 hr
May 29, 11:50 PM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Greene40 min
May 29, 11:56 PM CDTTornado WarningDMXAudubon, Guthrie34 min
May 30, 12:19 AM CDTSevere Thunderstorm WarningDMXAdair, Guthrie29 min
May 30, 12:23 AM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Story37 min
May 30, 12:27 AM CDTFlash Flood WarningDMXBoone, Calhoun, Greene, Hamilton, Hardin, Story and 1 more6 hr
May 30, 12:27 AM CDTTornado WarningDMXJasper, Marshall33 min
May 30, 12:41 AM CDTTornado WarningDMXTama34 min
May 30, 1:04 AM CDTSevere Thunderstorm WarningDMXAdams, Taylor41 min
May 30, 1:14 AM CDTSevere Thunderstorm WarningDMXAdair, Cass46 min
May 30, 1:41 AM CDTSevere Thunderstorm WarningDMXAdair, Adams, Clarke, Dallas, Guthrie, Madison and 2 more49 min
May 30, 1:50 AM CDTSevere Thunderstorm WarningDMXClarke, Decatur, Ringgold, Union, Warren40 min
May 30, 1:53 AM CDTFlash Flood WarningDMXBlack Hawk, Grundy, Hardin, Marshall, Tama6 hr
May 30, 2:01 AM CDTFlash Flood WarningDMXAudubon, Dallas, Guthrie6 hr
May 30, 4:05 AM CDTTornado WarningDMXClarke, Union40 min
May 30, 4:25 AM CDTSevere Thunderstorm WarningDMXClarke, Lucas, Marion, Warren50 min
May 30, 4:40 AM CDTTornado WarningDMXClarke, Lucas, Warren19 min
May 30, 4:57 AM CDTRiver Flood WarningDMXJasper18 days
May 30, 5:01 AM CDTSevere Thunderstorm WarningDMXMahaska, Marion44 min
May 30, 5:18 AM CDTTornado WarningDMXMahaska, Marion42 min
May 30, 5:37 AM CDTSevere Thunderstorm WarningDMXMahaska23 min
May 30, 5:56 AM CDTAreal Flood WarningDMXCarroll, Crawford, Greene8 hr
May 30, 6:29 AM CDTAreal Flood WarningDMXBoone, Calhoun, Greene, Hamilton, Hardin, Story and 1 more6 hr
May 30, 6:32 AM CDTSevere Thunderstorm WarningDMXAppanoose, Wayne43 min
May 30, 6:51 AM CDTAreal Flood WarningDMXBlack Hawk, Grundy, Hardin, Marshall, Tama12 hr
May 30, 7:41 AM CDTRiver Flood WarningDMXMarshall58 hr
May 30, 7:52 AM CDTAreal Flood WarningDMXAudubon, Dallas, Guthrie5 hr
May 30, 8:53 AM CDTRiver Flood WarningDMXStory31 hr
May 30, 9:38 AM CDTRiver Flood WarningDMXPolk25 days
May 30, 9:38 AM CDTRiver Flood WarningDMXDallas, Polk3 days
May 30, 9:38 AM CDTRiver Flood WarningDMXPolk20 days
May 30, 9:38 AM CDTRiver Flood WarningDMXPolk20 days
May 30, 9:38 AM CDTRiver Flood WarningDMXHumboldt12 hr
May 30, 9:38 AM CDTRiver Flood WarningDMXPolk4 days
May 30, 12:30 PM CDTAreal Flood WarningDMXBoone, Story11 hr
May 30, 12:53 PM CDTAreal Flood WarningDMXWebster6 hr
May 30, 12:57 PM CDTRiver Flood WarningDMXCerro Gordo, Floyd, Worth9 hr
May 30, 2:09 PM CDTAreal Flood WarningDMXGreene6 hr
May 30, 3:34 PM CDTRiver Flood WarningDMXBlack Hawk, Butler53 hr

Nearby

Tornado Warnings in Iowa, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.